Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 264, NWS Tulsa, OK

August 5, 2015LeFlore County, Oklahoma; Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 5, 2015, 11:50 PM CDT for LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2015, 11:50 PM CDT (04:50 UTC)
Expired
Aug 6, 2015, 12:15 AM CDT
In force
25 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sebastian County, AR, LeFlore County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 567 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
567 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
939 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WUUS54 KTSA 060450
SVRTSA
ARC131-OKC079-060515-
/O.NEW.KTSA.SV.W.0264.150806T0450Z-150806T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1150 PM CDT WED AUG 5 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
  NORTHEASTERN LE FLORE COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 1215 AM CDT

* AT 1150 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES EAST OF
  PANAMA...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  POTEAU...SPIRO...PANAMA...CAMERON...SHADY POINT AND ROCK ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3518 9473 3525 9461 3513 9434 3496 9457
TIME...MOT...LOC 0450Z 313DEG 23KT 3518 9462 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
662 
WWUS54 KTSA 060506
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1206 AM CDT THU AUG 6 2015

ARC131-OKC079-060516-
/O.EXP.KTSA.SV.W.0264.000000T0000Z-150806T0515Z/
SEBASTIAN AR-LE FLORE OK-
1206 AM CDT THU AUG 6 2015

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SEBASTIAN AND
NORTHEASTERN LE FLORE COUNTIES WILL EXPIRE AT 1215 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3518 9473 3525 9461 3513 9434 3496 9457
TIME...MOT...LOC 0505Z 313DEG 23KT 3518 9462 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 9:22 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 5, 9:22 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT WED AUG 5 2015

.DISCUSSION...
THUNDERSTORMS CONTINUE ALONG AND NORTH OF OUTFLOW BOUNDARY LAID
DOWN BY MORNING STORMS THAT REMAINS ROUGHLY ALONG INTERSTATE 40.
MOST NUMEROUS STORMS THUS FAR HAVE BEEN FROM HASKEL CO TO
FRANKLIN/MADISON CO WITH OTHER STORMS CONCENTRATED NEAR OKC METRO.
MESO ANALYSIS SHOWS ATMOSPHERE HAS BEEN LARGELY CAPPED TO SFC
BASED DEVELOPMENT FOR A FEW HOURS NOW. CHANCE OF STORMS WILL
CONTINUE THROUGH PART OF THE NIGHT AS MODEST WAA CONTINUES NORTH
OF THE OUTFLOW BOUNDARY BUT OVERALL COVERAGE AND INTENSITY OF
STORMS SHOULD DIMINISH THROUGH THE NIGHT. UPDATED POPS TO REFLECT
RADAR TRENDS...NO OTHER FORECAST CHANGES AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 635 PM CDT WED AUG 5 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
WHILE AN ISOLATED SHOWER OR THUNDERSTORM CAN NOT BE RULED OUT
ANYWHERE...THE GREATEST CHANCE WILL BE AT THE NORTHWEST ARKANSAS
TERMINALS TONIGHT. VFR CONDITIONS WILL PREVAIL OUTSIDE OF ANY
STORMS.

PREV DISCUSSION... /ISSUED 256 PM CDT WED AUG 5 2015/

DISCUSSION...

MORNING AND EARLY AFTERNOON THUNDERSTORM COMPLEX PUSHED A LITTLE
FARTHER SOUTH AND EAST THAN EXPECTED EARLIER TODAY...LEAVING A
FAIRLY SUBSTANTIAL OUTFLOW BOUNDARY ACROSS SOUTHEAST OKLAHOMA.
MESOANALYSIS INDICATES MLCAPE VALUES ON THE ORDER OF 1500-2500
J/KG ALONG AND SOUTH OF THE BOUNDARY...WHICH IS MORE THAN
SUPPORTIVE OF A SEVERE WEATHER THREAT THIS AFTERNOON. MORE STABLE
CONDITIONS ARE LOCATED ACROSS NORTHEAST OKLAHOMA...BUT AMPLE
SUNSHINE DUE TO THE EARLIER PASSAGE OF THE COMPLEX IS LEADING TO
SOME DESTABILIZATION. A HEALTHY CU FIELD IS EVIDENT ON SATELLITE
VERY NEAR THE AFOREMENTIONED OUTFLOW BOUNDARY...AND ALTHOUGH
ISOLATED DEVELOPMENT WILL BE POSSIBLE TO ITS NORTH...THIS BOUNDARY
WILL SERVE AS A FOCUS FOR THE MOST COHERENT DEVELOPMENT. DCAPES IN
THE 1000-1500 J/KG RANGE WILL SUPPORT DAMAGING WINDS AS THE MAIN
SEVERE WEATHER THREAT...WITH LARGE HAIL A SECONDARY THREAT. WITH
THE PRESENCE OF THE BOUNDARY...A VERY SMALL TORNADO THREAT WILL
ALSO EXIST FOR ANY STORMS ABLE TO INTERACT WITH IT. MOST OF THE
ACTIVITY WILL DIMINISH WITH SUNSET...ALTHOUGH STORMS MAY CONTINUE
IN PARTS OF NORTHWEST ARKANSAS AFTER MIDNIGHT...DUE TO THEIR
PROXIMITY TO THE UPPER LEVEL SUPPORT.

UPPER LEVEL RIDGING WILL CONTINUE TO BUILD INTO THE AREA TOWARD
THE WEEKEND...LEADING TO A RESURGENCE IN THE HEAT AND
HUMIDITY...AND A DECREASE FROM SOUTHWEST TO NORTHEAST IN THE
THUNDERSTORM CHANCES. TONIGHTS THUNDERSTORM ACTIVITY AND
UNCERTAINTY ABOUT EVENTUAL BOUNDARY LOCATIONS ALSO LEADS TO SOME
UNCERTAINTY IN HIGHS AND MAXIMUM HEAT INDICES FOR TOMORROW. HEAT
INDICES MOST LIKELY TO MEET ADVISORY CRITERIA GENERALLY ALONG AND
WEST OF 75 IN NORTHEAST OKLAHOMA...AND MOST OF SOUTHEAST
OKLAHOMA...SO WILL ISSUE ONE FOR THESE AREAS TOMORROW. DEPENDING
ON HOW THE OVERNIGHT CONVECTION EVOLVES...MORE COUNTIES MAY NEED
TO BE ADDED BY THE MID SHIFT. IT/S PRETTY MUCH A GIVEN THAT
ADDITIONAL HEAT ADVISORIES AND/OR EXCESSIVE HEAT WARNINGS WILL BE
REQUIRED INTO EARLY NEXT WEEK. AS A SIDE NOTE...TULSA MAY SEE ITS
FIRST TRIPLE DIGIT HIGHS OF THE YEAR THIS WEEKEND.

THE RIDGE MAY BEGIN TO RETROGRADE WESTWARD A BIT TOWARD THE MIDDLE
OF NEXT WEEK...WHICH COULD LEAD TO A COOLDOWN AND MAYBE SOME RAIN
CHANCES. MID RANGE MODELS ARE NOT IN TOTAL AGREEMENT ON THIS
SOLUTION SO THIS IS NOT A FOREGONE SCENARIO AT THIS POINT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  95  79  99 /  10  10  10  10
FSM   75  96  76 101 /  50  20  10  10
MLC   78  98  79 100 /  30  10  10  10
BVO   70  95  74  98 /  10  10  20  10
FYV   69  92  73  95 /  30  20  30  10
BYV   70  89  73  95 /  10  20  30  10
MKO   73  96  77  98 /  30  10  10  10
MIO   69  91  75  96 /  10  10  30  10
F10   76  98  79 100 /  30  10  10  10
HHW   78 100  78 101 /  20  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 1 PM TO 8 PM CDT THURSDAY FOR OKZ049-053>055-
     059-060-064>067-070-071-073>076.

AR...NONE.
&&

SHORT TERM...14
LONG TERM....99
Hazardous weather outlook, Aug 5, 8:57 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
857 PM CDT WED AUG 5 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
857 PM CDT WED AUG 5 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTH OF HIGHWAY 412.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTH OF INTERSTATE 40.
	ONSET...ONGOING.

DISCUSSION...
AN OUTFLOW BOUNDARY FROM MORNING THUNDERSTORMS REMAINS NEAR
INTERSTATE 40 THIS EVENING. SCATTERED MAINLY ELEVATED
THUNDERSTORMS HAVE DEVELOPED ALONG AND NORTH OF THIS BOUNDARY AND
WILL CONTINUE TO POSE A LIMITED THREAT FOR LARGE HAIL AND DAMAGING
WINDS. STORMS ARE EXPECTED TO DECREASE IN COVERAGE AND INTENSITY
LATER TONIGHT. HEAT INDEX VALUES OF 100 TO 105 DEGREES WILL ALSO
CONTINUE THROUGH EARLY THIS EVENING IN A FEW AREAS OF SOUTHEAST
OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
FRIDAY THROUGH SATURDAY...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY THROUGH TUESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
A FEW LINGERING SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE INTO
THURSDAY. OTHERWISE...A WARMING TREND WILL DEVELOP WITH HOT AND
HUMID CONDITIONS THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS A
RIDGE OF HIGH PRESSURE ALOFT BUILDS OVER THE REGION. DANGEROUS
HEAT INDICES BETWEEN 105 AND 110 DEGREES OR HIGHER ARE EXPECTED
ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS EACH
AFTERNOON.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 5, 8:08 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT WED AUG 5 2015

ARZ011-060145-
MADISON AR-
808 PM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MADISON COUNTY UNTIL 845
PM CDT...

AT 807 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTH OF JAPTON...MOVING SOUTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...PETTIGREW...JAPTON...AURORA...BOSTON...WITTER...
GEORGETOWN...DUTTON...WEATHERS AND RED STAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
      3588 9352 3583 9353 3582 9352 3576 9352
      3577 9365 3599 9393 3613 9379 3596 9347
      3595 9347
TIME...MOT...LOC 0107Z 309DEG 22KT 3602 9379
Special weather statement, Aug 5, 8:42 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
842 PM CDT WED AUG 5 2015

OKZ074-076-060230-
LE FLORE OK-HASKELL OK-
842 PM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LE FLORE AND EASTERN
HASKELL COUNTIES UNTIL 930 PM CDT...

AT 842 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STIGLER...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STIGLER...KEOTA...MCCURTAIN...BOKOSHE...WHITEFIELD...MC CURTAIN...
MILTON AND KANIMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3500 9493 3506 9493 3506 9500 3526 9525
      3528 9521 3530 9520 3530 9517 3533 9518
      3535 9516 3535 9514 3538 9513 3537 9512
      3540 9510 3520 9471
TIME...MOT...LOC 0142Z 308DEG 17KT 3529 9511
Special weather statement, Aug 5, 8:46 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
846 PM CDT WED AUG 5 2015

ARZ011-020-060230-
MADISON AR-FRANKLIN AR-
846 PM CDT WED AUG 5 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 930 PM CDT...

AT 846 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTHWEST OF SAINT PAUL...MOVING SOUTHEAST AT 40 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ST. PAUL...CASS...SAINT PAUL...TAFT...DUTTON...COMBS...PATRICK...
REDDING...TURNERS BEND...BRASHEARS AND BARNES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3577 9370 3553 9371 3573 9393 3573 9391
      3574 9391 3574 9389 3576 9389 3576 9396
      3578 9396 3590 9382 3577 9362
TIME...MOT...LOC 0146Z 314DEG 34KT 3579 9383

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:42 PM CDTSpecial Weather StatementTSAHaskell48 min
Aug 6, 1:48 AM CDTSevere Thunderstorm WarningTSALeFlore42 min
Aug 6, 2:41 AM CDTAreal Flood AdvisoryTSALeFlore, Sequoyah3 hr
Aug 6, 3:36 AM CDTExcessive Heat WatchTSAChoctaw, Creek, McIntosh, Muskogee, Okfuskee, Okmulgee and 7 more23 hr
Aug 5, 8:08 PM CDTSpecial Weather StatementTSAMadison37 min
Aug 5, 8:19 PM CDTSevere Thunderstorm WarningTSAMadison26 min
Aug 5, 8:46 PM CDTSpecial Weather StatementTSAFranklin44 min
Aug 5, 9:07 PM CDTSevere Thunderstorm WarningTSAFranklin23 min
Aug 6, 12:21 AM CDTSpecial Weather StatementTSACrawford24 min
Aug 6, 1:32 AM CDTSpecial Weather StatementTSASebastian28 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.